Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Tremendous head pain with high BP post hiking. History of NASH with cirrhosis, portal hypertension. Taking quinapril, HCTZ, prilosec, advised increase in nadolol dosage. Suggestion?

Have a history of NASH (dx 3 yrs ago--called fatty liver disease at age of 25, said nothing could be done about it then, Never drank alcohol until age of 53--wine only) with cirrhosis and portal hypertension . Meds are nadolol , quinapril, HCTZ, prilosec . Went hiking the other day and after climbing a hill, was winded (haven t hiked in 2 yrsdue to surgery on both feet and ankle), and started having tremendous pain in my head that lasted about 1 hr, but head sensitive for 24 hrs. BP was 160/93 and one hr later,140/88. Increased my nadolol from 20mg to40mg a day.
Asked On : Mon, 2 Apr 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi there...
Your headache most possibly can be because of raised blood pressure,and in your case Nadolol is good choice,in addition to that if you have cirrhosis you can add Aldactone 25mg once a day at morning time that is aldosterone anatgonist useful both in cirrhosis and hypertension.
Answered: Wed, 25 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor